Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 30, 2018, 2:39 PM EDT for Twiggs County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 30, 2018, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 10 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290
WWUS82 KFFC 301839
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT MON JUL 30 2018
GAZ083-084-096-097-301915-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
239 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
NORTHWESTERN LAURENS...NORTHEASTERN BLECKLEY AND SOUTHEASTERN TWIGGS
COUNTIES UNTIL 315 PM EDT...
At 239 PM EDT...a strong thunderstorm was near District Path, or near
Jeffersonville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Danville, Montrose, Allentown, Tarversville, District
Path, Goldsboro and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8348 3273 8336 3265 8308 3243 8320
TIME...MOT...LOC 1839Z 295DEG 12KT 3261 8332
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:53 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 30, 1:53 PM EDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 153 PM EDT Mon Jul 30 2018 .UPDATE... Near term forecast in pretty good shape. Initial isolated convection which developed in westcentral GA west of ATL metro has shifted south as drier air aloft moves in, so appears SHRA/TSRA may hold off in ATL area thru 19-20Z. CAPE could get a little higher than forecast with this clearing so may need to watch for isolated strong/svr storms, already seeing values over 1500 J/kg. SNELSON && .PREV DISCUSSION... /Issued 749 AM EDT Mon Jul 30 2018/ SHORT TERM /Today through Tuesday/... The stationary front currently draped across portions of north Georgia should start to lift north today as a warm front. Meanwhile, moisture will continue to increase to a noticeable difference through the short term period. As the upper level trough over the eastern US continues to dig, southwesterly flow will push moisture rich air into the area. In addition, southerly flow on the western edge of the Bermuda High will also transport moisture rich air into the area. PWATS will continue to rise through the period to the 1.7 to 2 inch mark especially in central Georgia, with 1.8 to 2+ inches across much of the area by Tuesday afternoon. Ahead of the approaching trough, multiple shortwaves will work their way around the base of the trough and into the area helping to enhance precipitation this afternoon and evening and on Tuesday as well. Expecting scattered to numerous showers and thunderstorms this afternoon and evening with the highest pops in central Georgia, with fairly widespread activity on Tuesday afternoon and evening. Showers and thunderstorms could also linger into the overnight. Heavy rain will definitely be a threat with any showers and thunderstorms, which could lead to flash flooding issues across the area, especially for areas that continuously see precipitation. Overall, QPF amounts through the short term period look to be just less than an inch to an inch and a half across the area. Although, locally higher amounts will be possible. High temperatures today are in the upper 80s and lower 90s across the area with lows in the 70s with 60s in the mountains. High temperatures will be slightly cooler on Tuesday due to the enhanced cloud cover and precipitation, with highs mainly in the mid to upper 80s across much of the area with 70s in the mountains. Reaves LONG TERM /Tuesday Night through Sunday/... The first half of the long term period will be dominated by unsettled weather, with high pressure returning by early next week. A frontal boundary will continue to inch eastward through the Gulf States through early Friday. This boundary should remain just west of the CWFA for Wednesday and Thursday and dissipate by the early part of the weekend. There is some uncertainty regarding if the boundary will make it into the far western CWFA before dissipating. Regardless, the airmass head of the front will funnel deep Gulf Moisture northward over the area, keeping pops above normal into the early weekend. High pressure begins to build into the region for the latter half of the weekend and the chances for precip should return to more normal values for this time of year. With broad troughing aloft and increased cloud cover due to precip/abundant cloud cover, temperatures will be below normal for the middle to late week. There is definitely some potential for flooding during the middle of the week. Currently, the models are projecting the highest rainfall totals along the I-85 corridor, but this axis will likely shift and it's too early to issue any type of flood watch. The most likely timing for heavy rainfall (right now) would be late Tuesday into Wednesday. NListemaa && .AVIATION... 18Z Update... Primary concern is coverage of SHRA/TSRA this afternoon and evening. Have increased implied coverage of SHRA this afternoon based on forecast trends however recent satellite imagery showing SHRA/TSRA shift south away from ATL metro airports. May need to update forecast as needed. Other concern is overnight MVFR/IFR stratus after 10Z. With deep moisture moving in, have included in forecast though confidence is a little lower than normal. Sfc winds will be less than 5kts and remain at or just west of due south through 14Z then become SSW at 5-8kts. SHRA/TSRA Tues afternoon after 18Z likely with little higher coverage than today. //ATL Confidence...18Z Update... Low confidence in TSRA coverage this afternoon. Low confidence in IFR/MVFR cigs Tues morning. Medium to high confidence in all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 87 72 84 70 / 40 40 70 50 Atlanta 88 73 85 71 / 50 40 80 50 Blairsville 83 66 78 65 / 30 50 70 70 Cartersville 89 71 85 69 / 40 40 70 60 Columbus 90 74 87 72 / 60 50 70 50 Gainesville 86 71 83 69 / 40 40 70 60 Macon 89 73 87 72 / 50 50 70 40 Rome 90 71 85 69 / 30 40 70 60 Peachtree City 89 72 85 70 / 50 40 80 50 Vidalia 88 74 87 73 / 60 50 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....26 AVIATION...SNELSON
Hazardous weather outlook, Jul 30, 5:03 AM EDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 503 AM EDT Mon Jul 30 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 503 AM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon. A few of the storms could become strong producing gusty winds and frequent lightning strikes. Localized flooding is also possible, especially in low lying areas and where thunderstorms repeatedly move. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected each day. The best days for numerous thunderstorms are Tuesday through Friday. Some storms could be strong with frequent lightning, gusty winds and locally heavy rain. With multiple days of thunderstorm activity, soils may quickly become saturated leading to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 30, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT MON JUL 30 2018
GAZ083-084-096-097-301915-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
239 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
NORTHWESTERN LAURENS...NORTHEASTERN BLECKLEY AND SOUTHEASTERN TWIGGS
COUNTIES UNTIL 315 PM EDT...
At 239 PM EDT...a strong thunderstorm was near District Path, or near
Jeffersonville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Danville, Montrose, Allentown, Tarversville, District
Path, Goldsboro and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8348 3273 8336 3265 8308 3243 8320
TIME...MOT...LOC 1839Z 295DEG 12KT 3261 8332
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:11 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison | 34 min |
| Jul 29, 8:53 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Oconee | 37 min |
| Jul 29, 9:11 PM EDT | Areal Flood Warning | FFC | Clarke, Jackson, Madison, Oconee | 6 hr |
| Jul 29, 9:31 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Jul 29, 9:33 PM EDT | Flash Flood Warning | FFC | Emanuel | 6 hr |
| Jul 29, 11:42 PM EDT | Flash Flood Warning | FFC | Emanuel | 9 hr |
| Jul 30, 4:41 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 34 min |
| Jul 30, 5:21 PM EDT | Special Weather Statement | FFC | Crawford, Marion, Taylor | 24 min |
| Jul 30, 5:40 PM EDT | Areal Flood Warning | FFC | Marion, Talbot, Taylor | 3 hr |
| Jul 30, 5:46 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jul 30, 6:13 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jul 30, 6:37 PM EDT | Special Weather Statement | FFC | Polk | 23 min |
| Jul 30, 7:13 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Forsyth, Polk | 32 min |
| Jul 30, 7:26 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 34 min |
| Jul 30, 7:39 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| Jul 30, 7:43 PM EDT | Special Weather Statement | FFC | Cobb | 32 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.